Alert archive / Wisconsin / Small Craft Advisories in 2024
Small Craft Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 24, 2024, 3:20 AM CST. It took effect at Feb 24, 2024, 3:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2024, 3:20 AM CST (09:20 UTC)
- In effect from
- Feb 24, 2024, 3:00 PM CST
- Expired
- Feb 25, 2024, 3:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
379 WHUS73 KGRB 240920 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 320 AM CST Sat Feb 24 2024 LMZ542-543-241730- /O.EXP.KGRB.SC.Y.0012.000000T0000Z-240224T0900Z/ /O.NEW.KGRB.SC.Y.0013.240224T2100Z-240225T1500Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 320 AM CST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...From 3 PM this afternoon to 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ541-241730- /O.NEW.KGRB.SC.Y.0013.240224T2100Z-240225T1500Z/ Rock Island Passage to Sturgeon Bay WI- 320 AM CST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 7 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...From 3 PM this afternoon to 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-241730- /O.NEW.KGRB.SC.Y.0013.240224T2100Z-240225T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 320 AM CST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 3 PM this afternoon to 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
963 WHUS73 KGRB 241534 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 934 AM CST Sat Feb 24 2024 LMZ541>543-242345- /O.CON.KGRB.SC.Y.0013.240224T2100Z-240225T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 934 AM CST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 7 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...From 3 PM this afternoon to 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-242345- /O.CON.KGRB.SC.Y.0013.240224T2100Z-240225T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 934 AM CST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 3 PM this afternoon to 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
931 WHUS73 KGRB 242110 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 310 PM CST Sat Feb 24 2024 LMZ541>543-250515- /O.CON.KGRB.SC.Y.0013.000000T0000Z-240225T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 310 PM CST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 7 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...From 3 PM this afternoon to 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-250515- /O.CON.KGRB.SC.Y.0013.000000T0000Z-240225T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 310 PM CST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 3 PM this afternoon to 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
016 WHUS73 KGRB 250349 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 949 PM CST Sat Feb 24 2024 LMZ541>543-251200- /O.CON.KGRB.SC.Y.0013.000000T0000Z-240225T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 949 PM CST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Southwest winds 15 to 25 kt. Waves 4 to 6 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-250900- /O.CON.KGRB.SC.Y.0013.000000T0000Z-240225T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 949 PM CST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
455 WHUS73 KGRB 250907 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 307 AM CST Sun Feb 25 2024 LMZ521-522-251015- /O.EXP.KGRB.SC.Y.0013.000000T0000Z-240225T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 307 AM CST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY HAS EXPIRED... Southwest winds of 10 to 20 kt are expected to continue this morning. $$ LMZ541-251715- /O.EXT.KGRB.SC.Y.0013.000000T0000Z-240225T2100Z/ Rock Island Passage to Sturgeon Bay WI- 307 AM CST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 7 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ542-543-251700- /O.EXT.KGRB.SC.Y.0013.000000T0000Z-240225T1700Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 307 AM CST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 6 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...Until 11 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
812 WHUS73 KGRB 251648 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1048 AM CST Sun Feb 25 2024 LMZ542-543-251800- /O.EXP.KGRB.SC.Y.0013.000000T0000Z-240225T1700Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1048 AM CST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... West winds of 10 to 20 kt are expected continue into the afternoon. $$ LMZ541-252100- /O.CON.KGRB.SC.Y.0013.000000T0000Z-240225T2100Z/ Rock Island Passage to Sturgeon Bay WI- 1048 AM CST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
354 WHUS73 KGRB 252049 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 249 PM CST Sun Feb 25 2024 LMZ541-252200- /O.EXP.KGRB.SC.Y.0013.000000T0000Z-240225T2100Z/ Rock Island Passage to Sturgeon Bay WI- 249 PM CST Sun Feb 25 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Winds and waves have dropped below small craft advisory criteria. The current advisory will be allowed to expire at 3 pm. $$ AK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 10:42 PM CST, 4 hours 38 minutes earlier. Its key messages:
- Light snow showers to linger through this evening mainly south of HWY 29. Additional minor snow accumulations expected for grassy and untreated surfaces. Slippery spots may develop on untreated roads after sunset due to the light accumulation and as any liquid freezes.
- Temperatures return to well above normal early next week with many records possibly in jeopardy on Tuesday.
- Next chance for widespread precipitation comes mid next week. Still plenty of uncertainty, but a few thunderstorms may be possible with this system, mainly Tuesday afternoon.
Area forecast discussion, Feb 23, 10:42 PM CST, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1042 PM CST Fri Feb 23 2024 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Light snow showers to linger through this evening mainly south of HWY 29. Additional minor snow accumulations expected for grassy and untreated surfaces. Slippery spots may develop on untreated roads after sunset due to the light accumulation and as any liquid freezes. - Temperatures return to well above normal early next week with many records possibly in jeopardy on Tuesday. - Next chance for widespread precipitation comes mid next week. Still plenty of uncertainty, but a few thunderstorms may be possible with this system, mainly Tuesday afternoon. && .DISCUSSION... Issued at 343 PM CST Fri Feb 23 2024 Short Term...Tonight and Saturday Precipitation and Clouds...An area of light snow showers developed over the southern 2/3 of the forecast area early this afternoon in association with low-level f-gen and the RRQ of an upper-level jetstreak. The snow showers will gradually continue to push southward through the remainder of this afternoon and exit by early this evening. Additional minor snow accumulations of a couple tenths are expected across central and east-central WI on untreated surfaces and grassy areas. Untreated wet roads and surfaces may become slippery in spots after sunset due to the prevailing temperatures below freezing. Clouds are expected to clear with the departure of the snow showers and will prevail through Saturday. Temperatures and Winds...This morning's cold frontal passage resulted in temperatures dropping below freezing across the forecast area this afternoon. Additionally, north to northeast winds gusted to 15 to 25 mph, but will gradually decrease this evening. The much colder air will continue to flow over the area tonight with lows dropping 10 to 15 degrees below normal. Overall, a tricky temperature forecast as there are questions if the atmosphere will decouple. As a result, there is a large spread for tonight's lows among the guidance. Leaned towards the colder guidance with this forecast issuance, like the previous forecast, but did increase a few sites by a few degrees due to a lack in a deeper snowpack. Have lows ranging from the single digits below zero in north-central WI to the single digits above zero elsewhere. Winds will increase and switch around to the south/southwest on Saturday and allow temperatures to rise to around normal with highs mainly in the 30s. The gusty south/southwest winds of 20 to 25 mph may cause potential ice floe issues on the Bay of Green Bay as well. Long Term...Saturday Night Through Friday A shift toward a more active pattern is expected for the beginning and middle of next week as a system developing in the lee of the Rockies shifts across the Midwest. Precipitation...A weak shortwave propagating north of Wisconsin Sunday may provide enough lift for a few areas of light rain/snow across far northern WI. However, with limited moisture and the better dynamics remaining north of the CWA keep the region dry for now. As a WAA regime sets up across the area Monday ahead of a deepening system developing across the central Plains and mid- level lapse rates steepen to around 7-7.5 C/km there will be another chance for rain, mainly across central WI. However, besides the elevated instability there is not much in the way of forcing which would limit the window and intensity of an precipitation that does develop. The best chance for more widespread precipitation comes Tuesday afternoon through Wednesday with a surface low that is progged to pass through the region. Model guidance has struggled to show much consistency with this system to this point which leaves a lot to change with the overall intensity and timing of this system. The latest model runs seem to be pushing the threat for severe weather further southeast away from the area. However, with a warm and moist surface layer plus steepening lapse rates some convective activity late Tuesday morning and early afternoon does look possible. Rain and convective activity may be more likely later in the day Tuesday as a strong low-level jet and surge of warmer air bring more robust forcing into the region. On the backside of this system a strong CAA is forecast to develop bringing much colder air into the region. This may cause a transition to a wintry mix then snow Wednesday morning. Areas of accumulations do look possible, however, amounts are difficult to pin down at this time. Temperatures...Very warm temperatures are expected Monday and Tuesday with highs reaching the low to upper 50s for most, and a few spots in central and east-central WI possibly seeing the low 60s. This will be followed by a push of much colder temps Wednesday. High temperatures way differ by 25-30 degrees from Tuesday to Wednesday behind a cold front. With the colder air there is the potential for some icing Wednesday morning for any areas the received rain Tuesday afternoon and evening. && .AVIATION...for 06Z TAF Issuance Issued at 1042 PM CST Fri Feb 23 2024 Skies have cleared across much of the area this evening, save for the lakeshore where some lake induced MVFR clouds stream in across that area. Satellite imagery indicates the main TAF site that will be affected is MTW where skies will be SCT-BKN overnight with some FEW-SCT clouds possible at GRB. Otherwise winds have eased across central and north-central Wisconsin but continue to gust across east-central Wisconsin and the lakeshore due to the influence from the lake. These winds will continue to east through the night as high pressure builds in across the area, which will also dissipate the lake clouds. The ridge will push off to the east on Saturday, which will turn winds to the southwest with gusty conditions up to 20 knots expected Saturday afternoon. Skies will continue to be mostly clear on Saturday. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kruk/GK AVIATION.......Kurimski
Hazardous weather outlook, Feb 23, 3:53 PM CST, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 353 PM CST Fri Feb 23 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 353 PM CST Fri Feb 23 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered light snow showers to cause brief reductions in visibility through early this evening, mainly south of Highway 29. Minor snow accumulations expected. Slippery spots may develop on untreated roads and surfaces after sunset where any water on roadways is present from the light snow accumulation. .DAYS TWO THROUGH SEVEN...Saturday through Friday Monitoring a system forecast to arrive mid next week that may bring rain and thunderstorms to the region before transitioning to snow. Forecast confidence is low with this system due to uncertainty in the track and timing. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements any icy conditions to the National Weather Service in Green Bay. LMZ521-522-541>543-242200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 353 PM CST Fri Feb 23 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Freezing spray is possible on Lake Michigan, especially south of Algoma. Ice conditions remain unsafe due to recent mild weather. .DAYS TWO THROUGH SEVEN...Saturday through Friday Ice conditions will remain unsafe over the next week as unusually mild temperatures are expected through much of the period. Gusty southwest to south winds Saturday afternoon into Sunday morning could result in ice shoves or ice floes on the Bay. Kruk/GK
Nearby
Small Craft Advisories in Wisconsin, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.